MAUDE Adverse Event Report: BAUSCH + LOMB 20GA COMBINATION PROCEDURAL PACK WITH AFI AND WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 20GA COMBINATION PROCEDURAL PACK WITH AFI AND WF; UNIT, PHACOFRAGMENTATION
Model Number BL5520W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and lot history were reviewed and found to be acceptable.
 
Event or Problem Description
User facility in (b)(6) reported that during core vitreous removal, the surgeon noticed the cutter failed to be cutting though still aspirating.Cutter was removed from the eye and tested in gallipot at 1000cpm and again at 5000cpm.However surgeon reported that the cutter was still not cutting.A new pack was opened and surgery was completed successfully with no effect on the patient.
 
Additional Manufacturer Narrative
The product is not available for return as the patient has a hazardous contagion.As such, no product evaluation can be performed.The plant evaluation has been finalized.Review of the complaint database revealed that no other cutting complaints have been submitted against lot v8578.The trend review performed indicates that the product is within control limits.Capa (b)(4) was closed on 06 july 2018 but was still open when lot v8578 was manufactured (16 jan 2017).The root cause investigation concluded that the most likely root cause for the increase in cutter problems is attributable to 1) internal cutter friction 2) tube set design 3) cutter test method.Per capa (b)(4) and qcr (b)(4) the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories in june 2018.The complaint lot v8578 was manufactured in january of 2017 prior to this change.The first lot of bl5520w that was built with the vitrectomy tubeset enhancement was lot number w1840 in june 2018.Any product with lot number w1840 or higher will include the vitrectomy tubeset enhancement.No further investigation is necessary.

Brand Name
20GA COMBINATION PROCEDURAL PACK WITH AFI AND WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7679206
Report Number0001920664-2018-00080
Device Sequence Number18994022
Product Code HQC
UDI-Device Identifier20757770058161
UDI-Public(01)20757770058161(17)180616
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2018
Device Model NumberBL5520W
Device Lot NumberV8578
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1